Advertisement

A degenerate elliptic system with variable exponents

  • Lingju KongEmail author
Articles
  • 6 Downloads

Abstract

We study a degenerate elliptic system with variable exponents. Using the variational approach and some recent theory on weighted Lebesgue and Sobolev spaces with variable exponents, we prove the existence of at least two distinct nontrivial weak solutions of the system. Several consequences of the main theorem are derived; in particular, the existence of at lease two distinct nontrivial non-negative solutions is established for a scalar degenerate problem. One example is provided to show the applicability of our results.

Keywords

degenerate elliptic systems degenerate p(x)-Laplacian operator weak solutions weighted variable exponent spaces mountain pass lemma 

MSC(2010)

35J70 35J20 35J25 35J92 46E35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported in part by a University of Tennessee at Chattanooga SimCenter-Center of Excellence in Applied Computational Science and Engineering (CEACSE) grant.

References

  1. 1.
    Antontsev S N, Shmarev S I. A model porous medium equation with variable exponent of nonlinearity: Existence, uniqueness and localization properties of solutions. Nonlinear Anal, 2005, 60: 515–545MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Chen Y, Levine S, Rao M. Variable exponent, linear growth functionals in image restoration. SIAM J Appl Math, 2006, 66: 1383–1406MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dancer E N, Du Y. Effects of certain degeneracies in the predator-prey model. SIAM J Math Anal, 2002, 34: 292–314MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dautray R, Lions J L. Mathematical Analysis and Numerical Methods for Science and Technology. Volume 1. Physical Origins and Classical Methods. Berlin: Springer-Verlag, 1985zbMATHGoogle Scholar
  5. 5.
    Diening L, Harjulehto P, Hästö P, et al. Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics, vol. 2017. Heidelberg: Springer, 2011Google Scholar
  6. 6.
    Drábek P, Kufner A, Nicolosi F. Quasilinear Elliptic Equations with Degenerations and Singularities. Berlin: Walter de Gruyter, 1997CrossRefzbMATHGoogle Scholar
  7. 7.
    Fan X, Han X. Existence and multiplicity of solutions for p(x)-Laplacian equations in ℝN. Nonlinear Anal, 2004, 59: 173–188MathSciNetzbMATHGoogle Scholar
  8. 8.
    Gilbarg D, Trudinger N S. Elliptic Partial Differential Equations of Second Order. Berlin: Springer, 1998zbMATHGoogle Scholar
  9. 9.
    Ho K, Sim I. Existence and some properties of solutions for degenerate elliptic equations with exponent variable. Nonlinear Anal, 2014, 98: 146–164MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ho K, Sim I. Existence and multiplicity of solutions for degenerate p(x)-Laplace equations involving concave-convex type nonlinearities with two parameters. Taiwanese J Math, 2015, 19: 1469–1493MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ho K, Sim I. Existence results for degenerate p(x)-Laplace equations with Leray-Lions type operators. Sci China Math, 2017, 60: 133–146MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Jabri Y. The Mountain Pass Theorem: Variants, Generalizations and Some Applications. Encyclopedia of Mathematics and Its Applications, vol. 95. New York: Cambridge University Press, 2003Google Scholar
  13. 13.
    Kim Y H, Wang L, Zhang C. Global bifurcation for a class of degenerate elliptic equations with variable exponents. J Math Anal Appl, 2010, 371: 624–637MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Le V K. On a sub-supersolution method for variational inequalities with Leray-Lions operators in variable exponent spaces. Nonlinear Anal, 2009, 71: 3305–3321MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mihăilescu M, Rădulescu V. A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids. Proc R Soc Lond Ser A Math Phys Eng Sci, 2006, 462: 2625–2641MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Rădulescu V, Repovš D. Combined effects in nonlinear problems arising in the study of anisotropic continuous media. Nonlinear Anal, 2012, 75: 1524–1530MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Råužička M. Electrorheological Fluids: Modeling and Mathematical Theory. Lecture Notes in Mathematics, vol. 1748. Berlin: Springer-Verlag, 2000Google Scholar
  18. 18.
    Zeidler Z. Nonlinear Functional Analysis and Its Applications. Volume III. New York: Springer, 1985CrossRefzbMATHGoogle Scholar
  19. 19.
    Zhikov V. Averaging of functionals of the calculus of variations and elasticity theory. Math USSR Izv, 1987, 29: 33–66CrossRefzbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Tennessee at ChattanoogaChattanoogaUSA

Personalised recommendations